MAUDE Adverse Event Report: BAUSCH + LOMB 25GA FLEXIBLE TAPERED ILLUMINATED LASER PROBE; OPHTHALMIC LASER SYSTEM BEAM GUIDE

BAUSCH + LOMB 25GA FLEXIBLE TAPERED ILLUMINATED LASER PROBE; OPHTHALMIC LASER SYSTEM BEAM GUIDE
Model Number 55.70.25P
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is ongoing.
 
Event or Problem Description
The sales rep on site for surgery reported the laser probe got stuck in the trocar cannula during laser retinopexy.The laser probe was too thick to go through cannula.The doctor ended up having to suture the sclerotomy with a vicryl 7.0 suture.
 
Additional Manufacturer Narrative
One used 55.70.25p, 25ga flexible tapered illuminated laser probe from lot m0045478 was received for evaluation.The sample was received in an open pouch without any needle cover or protective clamshell.The probe was removed and examined.The probe had surgical residue on it.The nitinol tubing was found to have been pinched/broken near the needle cutoff juncture.The laser light path and illumination light paths were both still intact.Measurements were made on the cutoff tube od using a calibrated micrometer.The tube od measured.0202¿, which is in tolerance for a 25ga tube (.0200¿ to.0205¿).The nitinol tubing was measured and found to be in tolerance per the drawing (.0160 +/-.0005).The nitinol od measured.01615¿.At the wider area of the pinch / break the nitinol measured ~.01855¿ due to the pinched condition of the tubing.The probe was then pushed through a 25ga alcon valved cannula port 6mm.The entry was not as smooth as it should have been (due to the pinched nitinol).Removal of the nitinol from the port did indeed pull out the cannula port.The movement of the probe in and around the cannula would definitely have been exacerbated by the pinched/broken nitinol.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.

Brand Name
25GA FLEXIBLE TAPERED ILLUMINATED LASER PROBE
Common Device Name
OPHTHALMIC LASER SYSTEM BEAM GUIDE
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
3845 corporate centre dr.
o''fallon, MO 63368
6362263220
MDR Report Key18152268
Report Number0001932402-2023-70008
Device Sequence Number20480027
Product Code HQB
UDI-Device Identifier20841305107094
UDI-Public(01)20841305107094(17)251018
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K954306
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Model Number55.70.25P
Device Lot NumberM0045478
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCON 25GA VALVED CANNULA
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown